Alert archive / Iowa / River Flood Warnings in 2007
River Flood Warning 13, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Jul 9, 2007, 10:31 PM CDT for Clinton County, Scott County, Iowa. It took effect at Jul 10, 2007, 5:55 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 9, 2007, 10:31 PM CDT (03:31 UTC)
- In effect from
- Jul 10, 2007, 5:55 PM CDT
- Expired
- Jul 10, 2007, 1:09 PM CDT
- In force
- Issued by
- NWS Quad Cities, IA
- Flood severity
- Minor
Counties Clinton County, IA, Scott County, IA
The radar
The Quad Cities radar (KDVN), 17 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wapsipinicon River near DeWitt (DEWI4).
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 11.5 ft
- Major stage
- 12.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05422000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KDVN 100331
FLWDVN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1031 PM CDT MON JUL 09 2007
...THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN IOWA...
WAPSIPINICON RIVER NEAR DE WITT AFFECTING CLINTON AND SCOTT COUNTIES
.THE HEAVY RAIN THAT FELL THIS EVENING ALONG THE WAPSIPINICON RIVER IN
SOUTHERN CLINTON AND NORTHERN SCOTT COUNTIES WILL CAUSE THE WAPSIPINICON
RIVER NEAR DE WITT TO RISE OUT OF ITS BANKS TUESDAY.
SAFETY MESSAGE...ADDITIONAL INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/QUADCITIES /ALL LOWER CASE/.
IAC045-163-101531-
/X.NEW.KDVN.FL.W.0013.070710T1640Z-070711T2222Z/
/DEWI4.1.ER.070710T1640Z.070711T0000Z.070711T1022Z.UU/
1031 PM CDT MON JUL 09 2007
...FLOOD WARNING IN EFFECTFROM TUESDAY MORNING TO WEDNESDAY AFTERNOON...
THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD WARNING FOR THE WAPSIPINICON RIVER NEAR DE WITT.
* FROM TUESDAY MORNING TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING
IS CANCELLED.
* AT 9:00 PM MONDAY THE STAGE WAS 7.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND
CONTINUE TO RISE TO NEAR 11.3 FEET BY TOMORROW EVENING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 11.0 FEET...WATER AFFECTS COUNTY ROAD E63 NORTH OF THE
RIVER NEAR TORONTO AND AFFECTS THE LOWEST ROADS IN BUENA VISTA.
$$
&&
IN TABLE FORMAT...OBSERVATIONS AND OFFICIAL NWS FORECASTS...IN FEET.
OBSERVED WED THU FRI
LOCATION FS STG DAY TIME 07/11 07/12 07/13
7 AM 7 AM 7 AM
WAPSIPINICON RIVER
DE WITT 11.0 7.3 MON 09 PM 10.9 8.6 7.43 follow-up statements
000
WGUS83 KDVN 101030
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
530 AM CDT TUE JUL 10 2007
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
WAPSIPINICON RIVER NEAR DE WITT AFFECTING CLINTON AND SCOTT COUNTIES
.THE HEAVY RAIN THAT FELL MONDAY EVENING ALONG THE WAPSIPINICON RIVER
IN SOUTHERN CLINTON AND NORTHERN SCOTT COUNTIES WILL CAUSE THE
WAPSIPINICON RIVER NEAR DE WITT TO RISE OUT OF ITS BANKS TUESDAY.
SAFETY MESSAGE...ADDITIONAL INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/QUADCITIES /ALL LOWER CASE/.
IAC045-163-102230-
/X.EXT.KDVN.FL.W.0013.070710T1731Z-070711T2222Z/
/DEWI4.1.ER.070710T1731Z.070711T0000Z.070711T1022Z.UU/
530 AM CDT TUE JUL 10 2007
...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON TO WEDNESDAY
AFTERNOON ...
THE FLOOD WARNING CONTINUES FOR
THE WAPSIPINICON RIVER NEAR DE WITT.
* FROM THIS AFTERNOON TO WEDNESDAY AFTERNOON ...OR UNTIL THE WARNING IS
CANCELLED.
* AT 4:00 AM TUESDAY THE STAGE WAS 8.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
RISE TO NEAR 11.3 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY EARLY TOMORROW.
* IMPACT...AT 11.0 FEET...WATER AFFECTS COUNTY ROAD E63 NORTH OF THE
RIVER NEAR TORONTO AND AFFECTS THE LOWEST ROADS IN BUENA VISTA.
$$
&&
IN TABLE FORMAT...OBSERVATIONS AND OFFICIAL NWS FORECASTS...IN FEET.
OBSERVED WED THU FRI
LOCATION FS STG DAY TIME 07/11 07/12 07/13
7 AM 7 AM 7 AM
WAPSIPINICON RIVER
DE WITT 11.0 8.5 TUE 04 AM 10.9 8.6 7.4000
WGUS83 KDVN 101503
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1003 AM CDT TUE JUL 10 2007
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
WAPSIPINICON RIVER NEAR DE WITT AFFECTING CLINTON AND SCOTT COUNTIES
.VERY HEAVY RAIN LAST NIGHT HAS RESULTED IN LOCALIZED FLOODING OF THE
WAPSIPINICON RIVER NEAR DE WITT.
SAFETY MESSAGE...ADDITIONAL INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/QUADCITIES /ALL LOWER CASE/.
IAC045-163-110303-
/X.EXT.KDVN.FL.W.0013.070710T2255Z-070711T1643Z/
/DEWI4.1.ER.070710T2255Z.070711T0000Z.070711T0443Z.UU/
1003 AM CDT TUE JUL 10 2007
...FLOOD WARNING NOW IN EFFECTFROM THIS AFTERNOON TO WEDNESDAY MORNING
...
THE FLOOD WARNING CONTINUES FOR
THE WAPSIPINICON RIVER NEAR DE WITT.
* FROM THIS AFTERNOON TO WEDNESDAY MORNING ...OR UNTIL THE WARNING IS
CANCELLED.
* AT 9:00 AM TUESDAY THE STAGE WAS 9.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE
TO RISE TO NEAR 11.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY TONIGHT.
* IMPACT...AT 11.0 FEET...WATER AFFECTS COUNTY ROAD E63 NORTH OF THE
RIVER NEAR TORONTO AND AFFECTS THE LOWEST ROADS IN BUENA VISTA.
$$
&&
IN TABLE FORMAT...OBSERVATIONS AND OFFICIAL NWS FORECASTS...IN FEET.
OBSERVED WED THU FRI
LOCATION FS STG DAY TIME 07/11 07/12 07/13
7 AM 7 AM 7 AM
WAPSIPINICON RIVER
DE WITT 11.0 9.7 TUE 09 AM 10.8 8.7 7.4000
WGUS83 KDVN 101809
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
109 PM CDT TUE JUL 10 2007
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...
WAPSIPINICON RIVER NEAR DE WITT AFFECTING CLINTON AND SCOTT COUNTIES
.HEAVY RAIN LAST EVENING HAS RESULTED IN A SIGNIFICANT RISE ON THE LOWER
WAPSIPINICON RIVER.
SAFETY MESSAGE...ADDITIONAL INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/QUADCITIES /ALL LOWER CASE/.
IAC045-163-101839-
/X.CAN.KDVN.FL.W.0013.000000T0000Z-070711T1643Z/
/DEWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
109 PM CDT TUE JUL 10 2007
...FLOOD WARNING IS CANCELLED...
THE FLOOD WARNING IS CANCELLED FOR
THE WAPSIPINICON RIVER NEAR DE WITT.
* AT 12:00 PM TUESDAY THE STAGE WAS 9.5 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 9.7 FEET. THE
RIVER WILL CONTINUE TO FALL TO 8.6 FEET BY TOMORROW MORNING.
* IMPACT...AT 9.5 FEET...WATER AFFECTS WALNUT GROVE PARK IN TORONTO.
$$
&&
IN TABLE FORMAT...OBSERVATIONS AND OFFICIAL NWS FORECASTS...IN FEET.
OBSERVED WED THU FRI
LOCATION FS STG DAY TIME 07/11 07/12 07/13
7 AM 7 AM 7 AM
WAPSIPINICON RIVER
DE WITT 11.0 9.5 TUE 12 PM 8.6 7.1 6.5What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jul 9, 9:10 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 9, 9:10 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 910 PM CDT MON JUL 9 2007 .UPDATE... SENT UPDATED GRIDS RECENTLY TO ADJUST TEMPS TONIGHT WITH RAIN COOLED AIR DROPPING HOURLY TEMPS WELL BELOW NORMAL DIURNAL CURVE. ALSO TWEAKED POPS SOME AFTER MIDNIGHT...WITH AFTERNOON/EVENING CONVECTION WANING AND OVERNIGHT TSRA EXPECTED TO BE TIED TO THE WEAK BOUNDARY FROM SOUTH CENTRAL THROUGH EAST CENTRAL IOWA AND WEST CENTRAL IL. HAVE CONTINUED CHANCE POPS OVER THE SERN HALF OF THE CWA AND LOWERED POPS IN THE NW TO SLGT CHANCE. && DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && DLF
Hazardous weather outlook, Jul 9, 4:40 AM CDT, 17 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 440 AM CDT MON JUL 9 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-100945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 440 AM CDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY...MAINLY ALONG AND NORTH OF INTERSTATE 80...AS WELL AS A CHANCE OF HEAVY RAIN. A COLD FRONT MOVING SLOWLY SOUTHWARD INTO IOWA AND ILLINOIS WILL STALL AND WEAKEN TODAY...AND WILL PROVIDE A TRIGGER FOR THUNDERSTORMS. THUNDERSTORMS MAY TRAIN ALONG THE FRONT...PRODUCING LONG PERIODS OF RAINFALL ACROSS PARTS OF THE AREA. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS AND SMALL HAIL ALONG WITH THE POTENTIAL FOR HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ON TUESDAY AFTERNOON AND EVENING...MAINLY ALONG AND NORTH OF INTERSTATE 80. A STRONGER COLD FRONT WILL SWEEP ACROSS THE AREA ON TUESDAY AFTERNOON AND EVENING...BRINGING A CHANCE OF THUNDERSTORMS. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR...THOUGH THE RISK FOR HEAVY RAIN IS LOWER WITH THE FASTER MOVEMENT OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING...MAINLY NORTH OF INTERSTATE 80. IN ADDITION...SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE WITH REPORTS OF RAIN OVER ONE INCH. MAYES
In the hours before
Local storm report, Jul 9, 8:26 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
826 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM FLASH FLOOD DAVENPORT 41.56N 90.60W
07/09/2007 SCOTT IA TRAINED SPOTTER
2300 BLOCK OF NORTH FAIRMOUNT IS FLOODED. WATER COVERING
TIRES OF CARS.
&&Local storm report, Jul 9, 8:42 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
842 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HEAVY RAIN CAMANCHE 41.79N 90.28W
07/09/2007 M1.21 INCH CLINTON IA CO-OP OBSERVER
RAINFALL SINCE 620 PM.
0732 PM FLASH FLOOD 4 N MOUNT CARROLL 42.15N 89.98W
07/09/2007 CARROLL IL LAW ENFORCEMENT
GRAVEL AND DIRT WASHED ONTO ROUTE 78 NEAR BLUE MOUNTAIN
ROAD.
&&Local storm report, Jul 9, 8:47 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
847 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL WEVER 40.72N 91.23W
07/09/2007 E0.88 INCH LEE IA TRAINED SPOTTER
0253 PM HAIL BURLINGTON 40.81N 91.12W
07/09/2007 E0.50 INCH DES MOINES IA TRAINED SPOTTER
0254 PM HAIL BURLINGTON 40.81N 91.12W
07/09/2007 E0.75 INCH DES MOINES IA TRAINED SPOTTER
3 MILES OFF OF HIGHWAY 61 ON HUNT ROAD. WINDS 30 TO 40
MPH.
0321 PM TSTM WND GST ARBELA 40.46N 92.02W
07/09/2007 E50.00 MPH SCOTLAND MO TRAINED SPOTTER
HEALTHY SMALL BRANCHES 1 TO 1.5 INCHES IN DIAMETER DOWN.
PEA SIZE HAIL ALSO REPORTED.
0404 PM HAIL MOUNT PLEASANT 40.96N 91.55W
07/09/2007 E0.25 INCH HENRY IA TRAINED SPOTTER
0405 PM HAIL MOUNT PLEASANT 40.96N 91.55W
07/09/2007 E0.25 INCH HENRY IA TRAINED SPOTTER
0543 PM HAIL LE CLAIRE 41.60N 90.36W
07/09/2007 E0.75 INCH SCOTT IA TRAINED SPOTTER
0550 PM FLASH FLOOD MOUNT PLEASANT 40.96N 91.55W
07/09/2007 HENRY IA LAW ENFORCEMENT
CARS STALLED ON ROADS DUE TO DEEP WATER.
0625 PM HAIL 1 S DEWITT 41.81N 90.55W
07/09/2007 M0.50 INCH CLINTON IA NWS EMPLOYEE
0629 PM HAIL 1 S DEWITT 41.81N 90.55W
07/09/2007 M1.00 INCH CLINTON IA NWS EMPLOYEE
0653 PM HAIL BENNETT 41.74N 90.97W
07/09/2007 E0.50 INCH CEDAR IA TRAINED SPOTTER
PEA SIZE HAIL.
0700 PM TSTM WND GST 2 NW DIXON 41.76N 90.81W
07/09/2007 E60.00 MPH SCOTT IA TRAINED SPOTTER
TIME ESTIMATED. CORNFIELD FLATTENED. HEAVY RAIN...WITH 1
INCH IN 25 MINUTES. SMALL BRANCHES DOWN.
0700 PM HEAVY RAIN 2 NE FULTON 41.89N 90.13W
07/09/2007 E1.75 INCH WHITESIDE IL TRAINED SPOTTER
RAINFALL SINCE 620 PM. ALSO HAD WIND GUSTS AROUND 50 MPH
WHICH DOWNED BRANCHES ABOUT 2 INCHES IN DIAMETER.
0732 PM FLASH FLOOD 4 N MOUNT CARROLL 42.15N 89.98W
07/09/2007 CARROLL IL LAW ENFORCEMENT
GRAVEL AND DIRT WASHED ONTO ROUTE 78 NEAR BLUE MOUNTAIN
ROAD.
0815 PM HEAVY RAIN CAMANCHE 41.79N 90.28W
07/09/2007 M1.21 INCH CLINTON IA CO-OP OBSERVER
RAINFALL SINCE 620 PM.
0818 PM FLASH FLOOD DAVENPORT 41.56N 90.60W
07/09/2007 SCOTT IA TRAINED SPOTTER
2300 BLOCK OF NORTH FAIRMOUNT IS FLOODED. WATER COVERING
TIRES OF CARS.
&&Local storm report, Jul 9, 9:04 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
904 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN TIPTON 41.77N 91.13W
07/09/2007 M1.96 INCH CEDAR IA TRAINED SPOTTER
RAINFALL SINCE 745 PM.
&&Local storm report, Jul 9, 9:38 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
938 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM HEAVY RAIN 1 N LE CLAIRE 41.61N 90.36W
07/09/2007 M2.00 INCH SCOTT IA TRAINED SPOTTER
STILL RAINING LIGHTLY.
0935 PM HEAVY RAIN CEDAR RAPIDS 41.97N 91.67W
07/09/2007 E0.90 INCH LINN IA TRAINED SPOTTER
RAINFALL OVER LAST 30 MINUTES. SOUTHWEST SIDE OF CEDAR
RAPIDS.
&&Local storm report, Jul 9, 10:23 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1023 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 PM HEAVY RAIN DAVENPORT 41.56N 90.60W
07/09/2007 M2.32 INCH SCOTT IA TRAINED SPOTTER
12TH AND BRIDGE. LIGHT RAIN STILL FALLING.
&&
DLFNearby
River Flood Warnings in Iowa, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.